Asymptotic Theory of Test Statistic for Sphericity of High-Dimensional Time Series

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

We consider the testing problem for the sphericity hypothesis regarding the covariance matrix based on high-dimensional time series, under the assumption that the sample size n and the dimension p satisfy Limn,p→∞ p/n = c ∈ (0, ∞). Recently, several studies on test statistics for sphericity of independent and identically distributed p-dimensional random variables have been carried out under the assumption that both n and p diverge to infinity. A test statistic for sphericity has been proved to be well behaved even when p>n. We investigate the test statistic under situations of high-dimensional time series. The asymptotic null distribution of the test statistic is shown to be standard normal distribution when the observations come from Gaussian stationary processes. In the simulation study, we illustrate the properties of the test statistic for several time series models. We apply the test to a problem of portfolio selection in our empirical study.

Original languageEnglish
Pages (from-to)402-416
Number of pages15
JournalJournal of Time Series Analysis
Volume39
Issue number3
DOIs
Publication statusPublished - 2018 May 1

Keywords

  • Asymptotic theory
  • high dimensional time series
  • sphericity test

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Asymptotic Theory of Test Statistic for Sphericity of High-Dimensional Time Series'. Together they form a unique fingerprint.

  • Cite this